Unilateral palpebral ptosis associated with vinblastine therapy

Fulvio Parentin, Tatiana Liberali, Paolo Perissutti, Marco Rabusin

Research output: Contribution to journalArticle

Abstract

Vinblastine is a plant-derived alkaloid, that is clinically used as an antineoplastic drug. An important complication of vinca alkaloid therapy is neurotoxicity; the ocular system can be involved, with bilateral ophthalmoplegia, diplopia, and bilateral seventh nerve palsy with lagophthalmos. Palpebral ptosis is always bilateral and usually associated with vincristine therapy; rarely has it been reported in association with vinblastine. We report the case of a two-year-old child with systemic Langerhans' cell histiocytosis (LCH), who developed unilateral palpebral ptosis in his left eye six weeks after vinblastine therapy was initiated. This is the first case reported in the literature of unilateral palpebral ptosis during vinblastine therapy.

Original languageEnglish
Pages (from-to)133-135
Number of pages3
JournalNeuro-Ophthalmology
Volume29
Issue number3
DOIs
Publication statusPublished - Jun 2005

    Fingerprint

Keywords

  • Neurotoxicity
  • Ptosis
  • Vinblastine

ASJC Scopus subject areas

  • Clinical Neurology
  • Ophthalmology

Cite this